Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 52, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 23, 2025, 5:11 PM EDT for Martin County, Okeechobee County, Saint Lucie County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2025, 5:11 PM EDT (21:11 UTC)
- Expired
- May 23, 2025, 5:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Martin County, FL, Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 103 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
280
WUUS52 KMLB 232111
SVRMLB
FLC085-093-111-232145-
/O.NEW.KMLB.SV.W.0052.250523T2111Z-250523T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
511 PM EDT Fri May 23 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southwestern St. Lucie County in east central Florida...
Southeastern Okeechobee County in east central Florida...
Northwestern Martin County in east central Florida...
* Until 545 PM EDT.
* At 511 PM EDT, a severe thunderstorm was located near Four Seasons
Estates, or near Treasure Island, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, and Taylor
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 2713 8069 2716 8071 2718 8074 2721 8079
2720 8081 2722 8084 2734 8078 2723 8050
2710 8063
TIME...MOT...LOC 2111Z 295DEG 9KT 2722 8072
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Heil3 follow-up statements
431
WWUS52 KMLB 232121
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
521 PM EDT Fri May 23 2025
FLC085-093-111-232145-
/O.CON.KMLB.SV.W.0052.000000T0000Z-250523T2145Z/
St. Lucie FL-Okeechobee FL-Martin FL-
521 PM EDT Fri May 23 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN ST. LUCIE...SOUTHEASTERN OKEECHOBEE AND NORTHWESTERN
MARTIN COUNTIES...
At 521 PM EDT, a severe thunderstorm was located near Treasure
Island, moving southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southwestern St. Lucie, southeastern Okeechobee and northwestern
Martin Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 2713 8069 2716 8071 2718 8074 2721 8079
2730 8067 2723 8050 2710 8063
TIME...MOT...LOC 2121Z 301DEG 12KT 2719 8069
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Heil045
WWUS52 KMLB 232137
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
537 PM EDT Fri May 23 2025
FLC093-111-232147-
/O.CAN.KMLB.SV.W.0052.000000T0000Z-250523T2145Z/
St. Lucie FL-Okeechobee FL-
537 PM EDT Fri May 23 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. LUCIE AND
SOUTHEASTERN OKEECHOBEE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2712 8068 2721 8068 2721 8052 2710 8063
TIME...MOT...LOC 2137Z 296DEG 10KT 2715 8063
$$
FLC085-232145-
/O.CON.KMLB.SV.W.0052.000000T0000Z-250523T2145Z/
Martin FL-
537 PM EDT Fri May 23 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN MARTIN COUNTY...
At 537 PM EDT, a severe thunderstorm was located near J And S Fish
Camp, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Martin County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2712 8068 2721 8068 2721 8052 2710 8063
TIME...MOT...LOC 2137Z 296DEG 10KT 2715 8063
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Heil761 WWUS52 KMLB 232142 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 542 PM EDT Fri May 23 2025 FLC085-232152- /O.EXP.KMLB.SV.W.0052.000000T0000Z-250523T2145Z/ Martin FL- 542 PM EDT Fri May 23 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARTIN COUNTY WILL EXPIRE AT 545 PM EDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However gusty winds are still possible with this thunderstorm. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Melbourne. LAT...LON 2712 8068 2721 8068 2721 8052 2710 8063 TIME...MOT...LOC 2142Z 295DEG 9KT 2715 8062 $$ Heil
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:52 PM EDT, 1 hour 19 minutes earlier. Its key messages:
- Issued at 223 PM EDT Fri May 23 2025
- Low to medium (20-40%) rain and lightning storm chances this weekend, increasing to around 50% next week
- Heat and humidity build through the holiday weekend into next week; heat index values approaching 100 Saturday/Sunday, 100-105 next week
Area forecast discussion, May 23, 3:52 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 352 PM EDT Fri May 23 2025 ...New KEY MESSAGES, DISCUSSION, MARINE, FIRE WEATHER... .KEY MESSAGES... Issued at 223 PM EDT Fri May 23 2025 - Low to medium (20-40%) rain and lightning storm chances this weekend, increasing to around 50% next week - Heat and humidity build through the holiday weekend into next week; heat index values approaching 100 Saturday/Sunday, 100-105 next week && .DISCUSSION... Issued at 223 PM EDT Fri May 23 2025 Thru tonight...Strong to severe storms over southern sections this afternoon will diminish with sunset. Late morning Cape sounding shows steep mid level lapse rates (7.7C/km) with cool 500 mb temp of -10.7C. SPC MRGL risk is warranted south of Orlando with threat for large hail, damaging winds and possibly a brief tornado due to increased helicity behind the sea breeze as well as assocd with localized (sea, lake, outflow) boundary collisions. Strongest storms should remain inland from the immediate coast but westerly flow aloft will send anvil debris across the coast with a risk of lightning strikes well away from rain areas. Gusty outflow may also push across portions of the intracoastal waters with or without any rain. Sat-Sun...A hot and humid holiday weekend as high pressure slowly builds over the state of Florida. Similar conditions are forecast each day with highs reaching the low to mid 90s, except upper 80s immediate coast due to sea breeze effects. Daily opportunities for isolated to scattered rain and storms. With rising heights, threat for severe storms looks lower but as moisture spreads northward, there will be an uptick in humidity with heat index values forecast to approach or eclipse the 100-degree mark during peak heating. For those with outdoor plans, especially individuals sensitive to the heat (including visitors), adequate cooling/shade and hydration is encouraged. Generally, a 20-40% chance of rain and storms exists each day (up to 60% from Kissimmee to Okeechobee), with development focused along the inland-moving sea breeze. Brief gusty winds, lightning strikes, and heavy downpours are possible. Lingering activity will wane after sunset each day. Mon-Fri...Heat and humidity stay in place next week as high pressure ridge builds aloft. Highs in the upper 80s/near 90 coast and low to mid 90s inland are forecast to continue, along with heat index values pushing higher (100-105F). The trend for afternoon/evening showers and storms will be more inland-focused, with a slightly later sea breeze collision and resultant convection. Model solutions are less clear late week but the overall synoptic pattern favors increased troughing over the eastern CONUS. This should weaken the ridge aloft and allow a frontal boundary to reach FL by Fri, though weakening as it does so. Nonetheless, this could provide an increase in rain/storm chances to the area. && .MARINE... Issued at 223 PM EDT Fri May 23 2025 Generally favorable winds and seas for boating this holiday weekend. Atlc subtropical ridge axis will remain draped near or over our southern waters next several days which will produce a light south flow to start each day with an E/SE sea breeze around 10 knots developing by early aftn near the coast. The primary threat will be isolated to scattered lightning storms each afternoon over land that push toward the coast, containing gusty winds. && .AVIATION... (18Z TAFs) Issued at 158 PM EDT Fri May 23 2025 Prevailing VFR is forecast. Scat'd strong/severe storms are forecast this PM over ECFL (mainly to the S & E of KMCO) as the ECSB converges with the WCSB and previous storms. VCTS is forecast this PM at KMCO/KISM/KMLB/KVRB/KFPR/KSUA with TEMPO groups for TSRA between 18Z-21Z at KVRB/KFPR/KSUA. ESE winds at 8-10kts with gusts to 15kts to the E of the Orlando metro & WSW winds at 4-8kts to the W are forecast to weaken tonight. && .FIRE WEATHER... Issued at 223 PM EDT Fri May 23 2025 Atlantic ridge axis will remain across south central Florida this weekend resulting in light southerly flow turning east-southeast each afternoon behind the sea breeze with speeds 10-15 mph. Moisture will gradually spread northward eroding the persistent dry air across northern sections so min RH values there will gradually rise. Isolated to scattered lightning storms during the afternoons will produce a threat for fire starts. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 91 71 91 / 0 30 10 40 MCO 72 94 73 92 / 10 50 20 50 MLB 73 89 73 88 / 10 40 20 40 VRB 71 90 73 89 / 10 40 20 40 LEE 71 95 73 94 / 0 40 10 50 SFB 71 95 72 94 / 0 40 10 50 ORL 73 95 73 94 / 10 50 10 50 FPR 70 89 72 89 / 20 50 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Kelly AVIATION...Fehling
In the hours before
Special weather statement, May 23, 2:43 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
243 PM EDT Fri May 23 2025
FLZ264-231930-
Inland Martin FL-
243 PM EDT Fri May 23 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN MARTIN COUNTY THROUGH
330 PM EDT...
At 243 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2709 8061 2721 8054 2721 8043 2719 8033
2717 8031 2696 8043 2696 8047 2697 8048
TIME...MOT...LOC 1843Z 292DEG 7KT 2711 8050
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
FehlingLocal storm report, May 23, 3:25 PM EDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
325 PM EDT Fri May 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM Hail Indiantown 27.04N 80.47W
05/23/2025 M2.00 Inch Martin FL Trained Spotter
Trained spotter in Indiantown reports hail
up to 2 inches in diameter.
&&Special weather statement, May 23, 3:37 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
337 PM EDT Fri May 23 2025
FLZ159-164-259-264-232015-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Martin FL-
Coastal Martin FL-
337 PM EDT Fri May 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ST. LUCIE AND CENTRAL
MARTIN COUNTIES THROUGH 415 PM EDT...
At 336 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Tradition, or 9 miles northeast of J And S Fish
Camp, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Stuart, Palm City, Jensen Beach, North River Shores, and Tradition.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2718 8068 2727 8068 2728 8067 2727 8024
2704 8033
TIME...MOT...LOC 1936Z 282DEG 21KT 2721 8057
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
FehlingSpecial weather statement, May 23, 4:41 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
441 PM EDT Fri May 23 2025
FLZ159-259-232115-
Coastal St. Lucie FL-Inland St. Lucie FL-
441 PM EDT Fri May 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. LUCIE COUNTY
THROUGH 515 PM EDT...
At 441 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saint Lucie West, or near Port Saint Lucie, moving northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, White City, and Jensen Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2726 8025 2726 8028 2725 8028 2722 8036
2722 8044 2738 8048 2748 8031 2727 8023
TIME...MOT...LOC 2041Z 229DEG 16KT 2733 8040
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HeilSpecial weather statement, May 23, 5:05 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
505 PM EDT Fri May 23 2025
FLZ058-259-264-232130-
Okeechobee FL-Inland St. Lucie FL-Inland Martin FL-
505 PM EDT Fri May 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND WEST CENTRAL MARTIN COUNTIES THROUGH 530
PM EDT...
At 505 PM EDT, Doppler radar was tracking a strong thunderstorm near
Four Seasons Estates, or near Treasure Island, moving southeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, and Taylor Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2714 8070 2716 8071 2717 8073 2718 8074
2721 8079 2721 8081 2720 8083 2719 8084
2720 8086 2737 8079 2733 8051 2711 8060
TIME...MOT...LOC 2105Z 303DEG 8KT 2723 8072
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HeilThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:43 PM EDT | Special Weather Statement | MLB | Martin | 47 min |
| May 23, 2:49 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 41 min |
| May 23, 3:29 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 31 min |
| May 23, 3:37 PM EDT | Special Weather Statement | MLB | Martin | 38 min |
| May 23, 3:53 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 52 min |
| May 23, 4:07 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 38 min |
| May 23, 4:41 PM EDT | Special Weather Statement | MLB | Saint Lucie | 34 min |
| May 23, 5:05 PM EDT | Special Weather Statement | MLB | Okeechobee | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.